Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 90, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2008, 8:15 PM EDT for 4 counties in Pennsylvania. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 29, 2008, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lebanon County, PA, Perry County, PA
The radar
The State College radar (KCCX), 129 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:35 PM EDT | TSTM WND DMG | 3 E Linglestown, PA | TREES DOWN. |
| Jun 29, 8:46 PM EDT | TSTM WND DMG | 2 W Jonestown, PA | STRONG WIND DAMAGE SOUTH OF THE INTERSECTION OF RACE HORSE AND VALLEY DRIVE JUST WEST OF JONESTOWN IN EAST HANOVER TWP. REPORT RELAYED THROUGH PEIRS AND ADDITIONAL INFORMATION PROVIDED BY LEBANON COUNTY 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 29, 8:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 300015 SVRCTP PAC041-043-075-099-300115- /O.NEW.KCTP.SV.W.0090.080630T0015Z-080630T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EDT SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA... LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... CENTRAL DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 915 PM EDT * AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WERTZVILLE...OR 7 MILES WEST OF ENOLA...AND MOVING EAST AT 36 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARYSVILLE AND ENOLA AROUND 820 PM EDT... ROCKVILLE AND HARRISBURG AROUND 825 PM EDT... ELLENDALE FORGE AND COLONIAL PARK AROUND 830 PM EDT... LINGLESTOWN AND RUTHERFORD HEIGHTS AROUND 835 PM EDT... SKYLINE VIEW AND DEHART DAM AROUND 840 PM EDT... PENN NATIONAL RACEWAY AROUND 845 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-78 BETWEEN MILE MARKERS 0 AND 8. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11/15...ROUTE 22...ROUTE 322/22...ROUTE 422. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4035 7620 4021 7709 4041 7718 4058 7659 TIME...MOT...LOC 0015Z 252DEG 31KT 4032 7700 $$ FORECASTER: STEINBUGL
1 follow-up statement
000 WWUS51 KCTP 300030 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 830 PM EDT SUN JUN 29 2008 PAC041-043-075-099-300115- /O.CON.KCTP.SV.W.0090.000000T0000Z-080630T0115Z/ CUMBERLAND PA-LEBANON PA-DAUPHIN PA-PERRY PA- 831 PM EDT SUN JUN 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR EAST CENTRAL PERRY...CENTRAL DAUPHIN...LEBANON AND NORTHEASTERN CUMBERLAND COUNTIES... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR NEAR LINGLESTOWN...MOVING EAST AT 36 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SKYLINE VIEW AND DEHART DAM AROUND 840 PM EDT... PENN NATIONAL RACEWAY AROUND 845 PM EDT... PALMYRA AROUND 850 PM EDT... HARPER TAVERN...FORT INDIANTOWN GAP AND ANNVILLE AROUND 855 PM EDT... JONESTOWN AND CLEONA AROUND 900 PM EDT... LICKDALE AROUND 905 PM EDT... DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM EDT MONDAY MORNING FOR CENTRAL PENNSYLVANIA. LAT...LON 4035 7620 4021 7709 4041 7718 4058 7659 TIME...MOT...LOC 0031Z 252DEG 31KT 4036 7683 $$ FORECASTER: STEINBUGL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:52 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 29, 7:52 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 752 PM EDT SUN JUN 29 2008 .SYNOPSIS... THE FIRST IN A SERIES OF COLD FRONTS WHICH WILL CREATE A TROUGH OVER THE EASTERN UNITED STATES WILL MOVE THROUGH THE STATE TODAY. THIS SHOULD TRIGGER THUNDERSTORMS. THE TROUGH AND BELOW NORMAL 500 HPA HEIGHTS WILL DOMINATED MOST OF THE WEEK. THE CYCLONIC FLOW FAVORS AFTERNOON THUNDERSTORMS. THE TROUGH IS FORECAST TO BE REINFORCED BY MID-WEEK AND THEN SLOWLY THE FLOW SHOULD MODERATE TO A WEAK TROUGH WITH HEIGHTS NEAR NORMAL FOR THE FOURTH OF JULY WEEKEND. THE FRONT IN MIDDLE OF THE WEEK SHOULD HAVE ANTICYCLONE WITH IT REDUCING CONVECTION POTENTIAL LATE IN THE WEEK INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOTS OF CLOUDS OVER THE REGION THIS MORNING. MOST OF THE CLOUDS ARE HIGH AND MID-LEVEL CLOUDS. THIS WILL SLOW THE HEATING AHEAD OF THE COLD FRONT...WHICH IS STILL BACK IN EXTREME NW PA EXTENDING SOUTHWESTWARD OVER OHIO. THERE ARE A FEW RESIDUAL SHOWERS ON RADAR ALL SEEM TO BE WEAKENING. TO OUR WEST...THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS. CAPE VALUES ARE MAINLY IN THE 600-1200JKG-1 RANGE IN MOST ENSEMBLE MEMBERS. IN SE PA THE SREF CAPES RANGE 900 TO 2400JKG-1. THE CLOUDS SHOULD MAKE THE HIGH RANGE A LOWER PROB VALUE. ANTICIPATED THE FRONT SHOULD TRIGGER STORMS AND SOME COULD BE AROUND SEVERE LIMITS. WATCH 638 ISSUED THROUGH 8PM/00Z FOR THE NORTHWEST ZONES AND WATCH 642 ISSED UNTIL 11 PM/03Z FOR THE REMAINDER OF THE FORECAST AREA. THE FRONT AND SHOWERS SHOULD EXIT THE REGION IN THE EVENING HOURS. SOME RESIDUAL POST-FRONTAL MOISTURE LEAVES LINGERING SHOWERS FIRST PART OF OVERNIGHT FORECAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... THE ENSEMBLES SUGGEST A LULL IN THE PRECIP AFTER ABOUT 03Z MONDAY IMPLYING A DECREASE IN SHOWER ACTIVITY. LOWERED POPS IN MOST LOCATIONS AFTER 03Z TO SLIGHT CHANCE OR LOWER. SHOULD BE A FAIRLY NICE START TO THE DAY WITH PARTLY TO MOSTLY CLOUDY SKIES. AS THE SUN HEATS THINGS UP THOUGH LOW CLOUDS SHOULD DEVELOP QUITE RAPIDLY. DURING THE DAY MONDAY WILL BE COOLER AND NOTICEABLY DRIER THAN TODAY. HIGHT TEMPS SHOULD MAINLY IN THE 60S AND 70S. DESPITE THE COOL TEMPS...THE CYCLONIC CURVATURE ALOFT AND THE BELOW NORMAL 500 HPA HEIGHTS AND 850 HPA TEMPS IMPLIES SELF DESTRUCT CUMULUS AND AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. PROBABLY COULD SEE SOME ISOLATED REPORTS OF GUSTY WINDS AN PEA-SIZE HAIL...BEST CHANCE IN MTS OF WESTERN AND NORTHERN PA. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... LARGE SCALE FLOW PATTERN BECOMES HIGHLY AMPLIFIED BY NEXT WEEK...WITH UPPER LEVEL RIDGING BUILDING ACROSS WRN NOAM AND A DEEP ANOMALOUS TROF TAKING HOLD ACROSS MUCH OF THE ERN U.S. OPERATIONAL MODELS AND ENS CONTINUE TO BE IN GOOD AGREEMENT WITH RESPECT TO THE LONG WAVE PATTERN. COLD AIR ALOFT MAY LEAD TO SOME DIURNAL RW/TRW EARLY NEXT WEEK BEFORE HIGH PRES BUILDS IN FOR TUE- WED. THE NEXT FNT IS FCST TO AFFECT THE AREA THUR-FRI AS IT SAGS SWD AHEAD OF THE NEXT CANADIAN TROF. TEMPS WILL START OUT COOLER THAN NORMAL EARLY NEXT WEEK BEFORE RETURNING TO MORE SEASONABLE LEVELS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THE FORECAST AREA IS STILL IN THE WARM AIR AHEAD OF THE COLD FRONT AND STRONG TO SEVERE THUNDERSTORMS ARE SCATTERED ACROSS THE STATE. CONVECTION IS LIKELY THROUGH MIDNIGHT AND HAVE OUTLINED THAT WITH A TEMPO GROUP. THINGS WILL QUIET DOWN AFTER MIDNIGHT AS WE HAVE LOST DAYTIME HEATING AND THE LAST OF THE CONVECTION DIES OUT. LOW LEVEL MOISTURE WILL RESULT IN PATCHY BR THROUGH 12Z. MOSTLY VFR CONDITIONS ON MONDAY BUT AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS COULD DEVELOP AS AN UPPER LOW MOVES THROUGH. THE COMING WEEK LOOKS LIKE NO ORGANIZED PRECIP EVENTS AND RELATIVELY COOL DRY AIR FOR LATE JUNE...THUS MOSTLY VFR AND SOME MVFR DUE TO OVERNIGHT PATCHY FOG. WE COULD CONTEND WITH ISOLATED TSTMS MOST AFTERNOONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM/TYBURSKI SHORT TERM...GRUMM/DEVOIR LONG TERM...STEINBUGL/TYBURSKI AVIATION...GRUMM/TYBURSKI
Hazardous weather outlook, Jun 29, 4:16 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 416 PM EDT SUN JUN 29 2008 PAZ004>006-010-011-017-302030- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 416 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT TO THE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066-302030- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 416 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 642 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IS POSSIBLE ON MONDAY AS A SLOW MOVING UPPER LOW PUSHES A COLD FRONT TO THE EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TYBURSKI
In the hours before
Special weather statement, Jun 29, 7:34 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 734 PM EDT SUN JUN 29 2008 PAZ027-028-049-050-300000- JUNIATA-MIFFLIN-SNYDER-UNION- 734 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JUNIATA... NORTHEASTERN MIFFLIN...SNYDER AND UNION COUNTIES... AT 732 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES WEST OF MIFFLINBURG TO 6 MILES NORTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SNYDER-MIDDLESWARTH STATE PARK AROUND 740 PM...LAURELTON CENTER AROUND 745 PM...SAND BRIDGE STATE PARK AROUND 750 PM...FOREST HILL AROUND 755 PM AND VICKSBURG AROUND 800 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 208 AND 210. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 322/22...ROUTE 522...STATE ROAD 45. FORECASTER: JUNG
Special weather statement, Jun 29, 7:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 738 PM EDT SUN JUN 29 2008 PAZ036-056-063-064-300015- ADAMS-CUMBERLAND-FRANKLIN-PERRY- 738 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN...CUMBERLAND... NORTHWESTERN ADAMS AND SOUTHEASTERN PERRY COUNTIES... AT 736 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES NORTHWEST OF CARLISLE TO 4 MILES NORTHEAST OF SHIPPENSBURG TO 8 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 29 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR CHAMBERSBURG AROUND 745 PM...SHERMANSDALE AROUND 750 PM...CARLISLE SPRINGS AROUND 755 PM...FAYETTEVILLE AROUND 800 PM...WERTZVILLE AROUND 810 PM AND MECHANICSBURG AROUND 815 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 235. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 11/15...ROUTE 30. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 7:55 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 755 PM EDT SUN JUN 29 2008 PAZ033-034-300030- BEDFORD-SOMERSET- 755 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN SOMERSET AND WESTERN BEDFORD COUNTIES... AT 753 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES SOUTHEAST OF WINDBER TO 13 MILES NORTHWEST OF FROSTBURG...MOVING EAST AT 36 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR OGLETOWN AROUND 800 PM...NEW BALTIMORE AROUND 805 PM...NEW PARIS AROUND 810 PM...OSTERBURG AROUND 815 PM... MANNS CHOICE AROUND 825 PM AND NEW ENTERPRISE AROUND 830 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND 148...I-99 BETWEEN MILE MARKERS 0 AND 12. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 7:58 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 758 PM EDT SUN JUN 29 2008 PAZ049>052-300045- MONTOUR-NORTHUMBERLAND-SNYDER-UNION- 758 PM EDT SUN JUN 29 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTOUR...CENTRAL NORTHUMBERLAND...SNYDER AND SOUTHERN UNION COUNTIES... AT 757 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM LOCATED 12 MILES SOUTHWEST OF MIFFLINBURG... MOVING EAST AT 37 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MIDDLEBURG...PENNS CREEK...AND FREMONT AROUND 810 PM...MIFFLINBURG AROUND 815 PM...NEW BERLIN...FREEBURG...AND VICKSBURG AROUND 820 PM...KRATZERVILLE...SELINSGROVE AND AND LINNTOWN AROUND 825 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 218 AND 225. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD 45...STATE ROAD 61. FORECASTER: STEINBUGL
Special weather statement, Jun 29, 8:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 808 PM EDT SUN JUN 29 2008 PAZ056-057-063>066-300045- ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-PERRY-YORK- 808 PM EDT SUN JUN 29 2008 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PERRY...EASTERN CUMBERLAND...NORTHERN ADAMS...NORTHWESTERN YORK...SOUTHERN DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES... AT 805 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES NORTHWEST OF ENOLA TO 3 MILES NORTHWEST OF MECHANICSBURG TO 7 MILES SOUTH OF SHIPPENSBURG...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR HALIFAX...PINE GROVE FURNACE STATE... MECHANICSBURG...AND MARYSVILLE AROUND 815 PM...WORMLEYSBURG...WEST FAIRVIEW...SHIREMANSTOWN...AND ROCKVILLE AROUND 820 PM...PROGRESS AND AND NEW CUMBERLAND AROUND 825 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 258...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283... ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE 322/22. FORECASTER: STEINBUGL
Local storm report, Jun 29, 8:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
813 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 SE LOTTSVILLE 41.92N 79.43W
06/29/2008 WARREN PA LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN FREEHOLD TOWNSHIP AND
WRIGHTSVILLE.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:58 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton, Huntingdon | 3 hr |
| Jun 30, 7:29 PM EDT | Areal Flood Advisory | CTP | Cumberland, Perry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.